I often read, but don't respond often to posts lately. I'm no longer under treatment, but I do like to keep up with what's being said on here.
I'm responding to this one, because it's a subject that's near and dear to my heart - this blasted neuropathy that was caused by Oxaliplatin. I received 10 rounds, ending in October 2016, when my neuropathy became too much for me to continue. My oncologist actually wanted me to have one more round, but I flat out refused. I got two treatments of Folfox + Avastin, but without the Oxaliplatin, then he switched me to Folfiri + Avastin. He said it was about as effective as Folfox.
About as effective? Really?? The main side-effect of Folfiri is diarrhea, which quits when you stop Folfiri. Folfox is the gift that keeps on giving. I'm still having trouble with the fact that, if Folfiri is as effective as Folfox, why was I given the chemo with possibly permanent side-effects? I don't have pain, but I can no longer feel much with my hands and feet. I used to be a really fast touch typist - now I'm reduced to two fingers 'hunt-n-peck' and having to look at the keys. I can hardly button my shirt, tie my shoes or buckle my belt. I can't feel the smoothness of my wife's skin. Hobbies I used to enjoy are a memory. I can't safely ride my motorcycle.
I'm alive, and I'm currently stage 4 NED. So I am thankful for chemo's work. Butt why in Hades give us something that reduces the quality of whatever life I have remaining when there was a better option? Because it's chemo, a lawsuit is out of the question - black label warning and all that. So I'm resigned to living a longer life, but one with much lower quality than I would have preferred.
I wasn't even warned. Sigh.
3/11/16 Colonoscopy - 9 benign polyps, 1 large cancerous tumor in right ascending colon
4/19/16 Right colectomy
6/3/16 Two liver spots detected, added Avastin to Folfox
12/20/16 Liver surgery. Pathology shows no active cancer cells
6/7/17 Final chemo
12/5/17 Port removed
05/23/18 Liver tumor discovered in scans
04/04/19 Radiation treatment
04/10/19 Folfiri no longer effective